| Model Number |
SCREW, CANCELLOUS |
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
02/18/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
Event or Problem Description
It was reported that after an initial successful surgery which was performed on (b)(6) 2019 a patient complaint about pain nearby the osteotomy.A ct and x-ray was performed and confirmed that the screw heads were out of the plate and therefore found to be broken.A revision high tibial osteotomy was successfully performed on (b)(6) 2020 to retrieve the screws out of the patient.Follow-up information 08/06/2020: part number for (b)(4) (ar-13280-45 w/ batch 1188596) have been made available on 04-aug-2020.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-13280-45 fragmented screw was received for investigation.It was identified that the screw had fractured approximately 19.50 mm from the proximal end of the screw head.Severe thread damage was noted across the profile of the distal fragment of the screw, with several threads completely broken off of the body of the screw.A horizontal groove had been worn into the outer diameter of the screw head, most likely from interference between the head and the bushing of the plate.Material grade analysis identified that the returned screw met all as-received specifications.In combination with the observations noted in regards to the concomitant plate, the most likely cause remains undetermined.Additional information obtained has been added to section b5.
Event or Problem Description
It was reported that after an initial successful surgery which was performed on (b)(6) 2019 a patient complaint about pain nearby the osteotomy.A ct and x-ray was performed and confirmed that the screw heads were out of the plate and therefore found to be broken.A revision high tibial osteotomy was successfully performed on (b)(6) 2020 to retrieve the screws out of the patient.Update 27-jul-2020: further information were provided that the surgeon took out of the plate and did not implanted a new one as he thought the (partial) consolidation was already there.